MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Model Number UPA1015
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Inflammation (1932)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unspecified hernia repair procedure on an unknown date (years ago) and mesh was implanted.The patient reported the mesh is no longer at the right place, it disappeared and is now somewhere in the patient's body.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What type of surgery did you have? what was the reason for this surgical procedure? please provide the date of surgery.Do you know the product code or lot number of the ultrapro advanced mesh used? what kind of symptoms are you experiencing? when did the issue begin? have you seen a physician or surgeon about this issue? if yes, what did they say about your condition? was a new surgery performed to correct your condition? if yes, date and name of the procedure? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form attached.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3, d6a, h6 additional information received: hernia crack left side, 10x15 cm ethicon mesh was placed via laparoscopy, this was done in (b)(6) 2017, the surgery was not done properly, after 2 month the hernia crack appeared again.In 2021, a second surgery had to be done to fix the crack.A second mesh was placed by a specialist.This time, the hernia crack was fixed properly.The surgeon said that he could not find the first mesh (from the surgery in 2017) (b)(6) 2022, a tumor in the bladder was diagnosed and removed.Histology has shown that the tumor consists of an unspecific, chronical inflammation.It might be possible that the mesh migrated to the bladder and causing the chronical inflammation.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16809952
Report Number2210968-2023-02969
Device Sequence Number14218843
Product Code FTL
UDI-Device Identifier10705031236950
UDI-Public10705031236950
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUPA1015
Device Catalogue NumberUPA1015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/03/2023
05/03/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/19/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown